Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 14, 2008, 6:01 PM CDT for Armstrong County, Donley County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 14, 2008, 7:27 PM CDT
- In force
- 86 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 142303 FFWAMA TXC011-129-150100- /O.NEW.KAMA.FF.W.0004.080614T2301Z-080615T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT SAT JUN 14 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... WESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CLARENDON... * UNTIL 800 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES EAST OF GOODNIGHT...OR ABOUT 14 MILES NORTHWEST OF CLARENDON...MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOWARDWICK AND GREENBELT LAKE THE SLOW MOVEMENT OF THIS THUNDERSTORM WILL LIKELY RESULT IN LOCALIZED HEAVY RAINFALL. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. PERSONS ON AND AROUND LAKE GREENBELT SHOULD BE PREPARED FOR RAPID LAKE LEVEL RISES AS RUNOFF FROM THE STORMS FLOWS INTO THE LAKE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER...MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3476 10074 3476 10117 3517 10120 3517 10087 TIME...MOT...LOC 2301Z 318DEG 8KT 3505 10109 $$ JORDAN
1 follow-up statement
000 WGUS74 KAMA 150027 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT SAT JUN 14 2008 TXC011-129-150035- /O.CAN.KAMA.FF.W.0004.000000T0000Z-080615T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARMSTRONG TX-DONLEY TX- 725 PM CDT SAT JUN 14 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN DONLEY AND EASTERN ARMSTRONG COUNTIES... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED SOUTH OF THE AREA OR HAVE DISSIPATED. THERE COULD STILL AREAS OF WATER OVER ROADWAYS AND FAST FLOWING WATER IN SMALL STREAMS AND CREEKS. LAT...LON 3476 10074 3476 10117 3517 10120 3517 10087 TIME...MOT...LOC 0025Z 318DEG 8KT 3491 10094 $$ JORDAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:46 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 3:46 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT SAT JUN 14 2008 .UPDATE... UPON COORDINATION WITH SPC...THE TEXAS PANHANDLE COUNTIES WILL BE INCLUDED IN SEVERE THUNDERSTORM WATCH 532 UNTIL 10 PM. THE ZFP AND PFM WILL BE OUT SHORTLY. JOHNSON && .PREV DISCUSSION... /ISSUED 218 PM CDT SAT JUN 14 2008/ DISCUSSION... CU FIELD IS BUILDING THIS AFTERNOON ALONG A SURFACE TROF EXTENDING FROM SOUTHWEST TO NORTHEAST ACROSS THE PANHANDLES. GIVEN THE LACK OF STRONG DYNAMICS...ANY CONVECTION TODAY WILL BE DOMINATED BY DIURNAL FORCING AND LOCALIZED LOW LEVEL CONVERGENCE. PER RUC ANALYSIS AND 12Z NAM BUFR SOUNDINGS...THE CAP IS BARELY HOLDING ON AT THIS TIME AND A FEW MORE DEGREES ON THE THERMOMETER MAY BE ENOUGH TO GET THINGS GOING. GIVEN THE STRONG INSTABILITY AND MARGINAL SHEAR...A FEW SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY ACROSS THE CENTRAL AND EASTERN PANHANDLES WHERE HIGHER QUALITY MOISTURE WILL BE FOUND. ANOTHER VERY WARM DAY IS EXPECTED ON SUNDAY AS COMPRESSIONAL HEATING AHEAD OF THE NEXT COLD FRONT PUSHES TEMPS UP NEAR THE CENTURY MARK. THE COOLEST ZONES WILL LIKELY BE THE NORTHWEST WHERE THE EARLIER ARRIVAL OF THE COLD FRONT WILL KEEP TEMPS FROM GETTING TOO HIGH. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH AHEAD OF THE FRONT MAY RESULT IN FIRE WEATHER CONCERNS WILL ARE DISCUSSED BELOW. THE COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA SUNDAY NIGHT WITH NORTHEAST FLOW DEVELOPING IN ITS WAKE. TEMPS WILL NOT BE AS WARM MONDAY IN THE POST FRONTAL AIRMASS WITH HIGHS ONLY EXPECTED TO REACH THE MID/UPPER 80S FOR MOST LOCATIONS. BY THIS TIME...NORTHWESTERLY FLOW ALOFT WILL SET UP AS THE RIDGE BUILDS OVER THE SOUTHWEST CONUS. ON TUESDAY...SOUTHEAST SURFACE FLOW IS EXPECTED TO RETURN AS A SURFACE LOW DEVELOPS TO OUR NORTHWEST. THIS SHOULD REINFORCE THE MOISTURE ACROSS THE AREA...SETTING THE STAGE FOR THE NEXT ROUND OF PRECIP TUESDAY NIGHT WHEN ANOTHER COLD FRONT BACKDOORS INTO THE PANHANDLES. THIS SHOULD KEEP SKIES MOSTLY CLOUDY AND TEMPS IN THE 80S ONCE AGAIN FOR WEDNESDAY. THE FORECAST ON WEDNESDAY AND THURSDAY WILL REMAIN DRY WITH THE POTENTIAL FOR AN EVENING/OVERNIGHT MCS BOTH DAYS. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR EITHER DAY BUT IS A POSSIBILITY GIVEN THE NORTHWEST FLOW ALOFT. THE BEST OPPORTUNITY FOR SEEING MEASURABLE PRECIP WILL BE ACROSS THE NORTHEAST HALF OF THE FORECAST AREA WHERE THE INFLUENCE OF THE H5 RIDGE WILL NOT BE QUITE AS STRONG. BEGINNING FRIDAY...THE FORECAST WAS KEPT DRY WITH TEMPS FOLLOWING THE 00Z MEX. PRELIM POINT TEMP/POPS MAY BE ADJUSTED PRIOR TO THE ISSUANCE OF THE AFTERNOON PACKAGE. JOHNSON FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND EASTERN PANHANDLES ON SUNDAY IN ADVANCE OF A COLD FRONT. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED WITH MIN RELATIVE HUMIDITIES PROGGED TO DROP TO AROUND 20 PERCENT. AT THIS TIME...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED...BUT A FIRE DANGER STATEMENT MAY BE IN ORDER WITH THE MORNING PACKAGE. FIRE WEATHER CONCERNS WILL BE LIMITED MONDAY THROUGH WEDNESDAY AS COOLER TEMPS AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/02
Hazardous weather outlook, Jun 14, 1:00 PM CDT, 5 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 14 2008 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO AN UNSTABLE ATMOSPHERE COUPLED WITH A REMNANT FRONTAL BOUNDARY AND SURFACE TROUGH OF LOW PRESSURE ACTING AS BOUNDARIES TO FOCUS STORM DEVELOPMENT. SOME STORMS THAT FORM MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY NIGHT AND THEN AGAIN TUESDAY...WEDNESDAY AND THURSDAY NIGHTS ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. ANDRADE
In the hours before
Local storm report, Jun 14, 5:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT SAT JUN 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER 00582
CNLocal storm report, Jun 14, 5:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT SAT JUN 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER 00583
JOHNSONLocal storm report, Jun 14, 5:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT SAT JUN 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E1.00 INCH CARSON TX NWS OFFICE
RELAYED FROM NWS LBB
&&
EVENT NUMBER 00584
RTWLocal storm report, Jun 14, 5:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT SAT JUN 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX PUBLIC
ACCOMPANING WIND GUST TO 50 MPH
&&
EVENT NUMBER 00585
RTWLocal storm report, Jun 14, 5:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT SAT JUN 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 8 WNW MIAMI 35.74N 100.77W
06/14/2008 E1.00 INCH ROBERTS TX PUBLIC
&&
EVENT NUMBER 00586
CNSpecial weather statement, Jun 14, 5:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT SAT JUN 14 2008 TXZ013-018-142330- ARMSTRONG TX-CARSON TX- 558 PM CDT SAT JUN 14 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CARSON COUNTIES... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WASHBURN MOVING SOUTHEAST AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORM AND THIS COULD RESULT IN MINOR FLOODING ON HIGHWAY 287 BETWEEN WASHBURN AND AMARILLO. PEOPLE IN NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CARSON COUNTIES... INCLUDING THE CITY OF CLAUDE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 56 min |
| Jun 14, 4:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 64 min |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray, Potter | 61 min |
| Jun 14, 4:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 56 min |
| Jun 14, 5:00 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| Jun 14, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Hutchinson, Roberts | 60 min |
| Jun 14, 5:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 67 min |
| Jun 14, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 61 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.